Alert archive / Kansas / Frost Advisories in 2007

Frost Advisory 3, NWS Topeka, KS

October 25, 20076 counties in Kansas

NWS Topeka, KS issued this frost advisory at Oct 25, 2007, 2:31 PM CDT for 6 counties in Kansas. It took effect at Oct 26, 2007, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2007, 2:31 PM CDT (19:31 UTC)
In effect from
Oct 26, 2007, 4:00 AM CDT
Expired
Oct 26, 2007, 9:00 AM CDT
In force
5 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 251931
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
231 PM CDT THU OCT 25 2007

...FROST ADVISORY FOR A PART OF NORTH CENTRAL KANSAS...

.AREAS OF FROST ARE EXPECTED TO FORM TONIGHT ACROSS PARTS OF NORTH
CENTRAL KANSAS. A COMBINATION OF NEARLY CALM WINDS...TEMPERATURES
IN THE LOW TO MID 30S AND CLEAR SKIES WILL MAKE CONDITIONS RIPE
FOR FROST TO FORM LATE TONIGHT.

KSZ008-009-020-021-034-035-260345-
/O.NEW.KTOP.FR.Y.0003.071026T0900Z-071026T1400Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
231 PM CDT THU OCT 25 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. 

CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR
FROST TO DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE 33 TO
35 DEGREE RANGE. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND
ARE MOST LIKELY TO SEE FROST BY SUNRISE.

THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE
ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
3 follow-up statements
394 
WWUS73 KTOP 260224
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
924 PM CDT THU OCT 25 2007

...FROST ADVISORY FOR A PART OF NORTH CENTRAL KANSAS...

.AREAS OF FROST ARE EXPECTED TO FORM TONIGHT ACROSS PARTS OF
NORTH CENTRAL KANSAS. THE COMBINATION OF LIGHT WINDS...DRY AIR
AND MOSTLY CLEAR SKIES SHOULD ALLOW TEMPERATURES TO COOL INTO
THE LOW TO MID 30S. AREAS OF FROST SHOULD FORM AFTER 4 AM.

KSZ008-009-020-021-034-035-261030-
/O.CON.KTOP.FR.Y.0003.071026T0900Z-071026T1400Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
924 PM CDT THU OCT 25 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY.

CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR
FROST TO DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE 33 TO
35 DEGREE RANGE. LOW LYING AREAS AND AREAS PROTECTED FROM THE
WIND ARE MOST LIKELY TO SEE FROST BY SUNRISE.

THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE
ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
000 
WWUS73 KTOP 261009
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
509 AM CDT FRI OCT 26 2007

KSZ008-009-020-021-034-035-261400-
/O.CON.KTOP.FR.Y.0003.000000T0000Z-071026T1400Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
509 AM CDT FRI OCT 26 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS HAVE CREATED FAVORABLE CONDITIONS FOR
FROST OVERNIGHT...WITH TEMPERATURES FALLING INTO THE 33 TO 35
DEGREE RANGE MAINLY ALONG AND WEST OF A WASHINGTON TO ABILENE LINE.
LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND ARE MOST LIKELY
TO SEE FROST THIS MORNING.

THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE
ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
000 
WWUS73 KTOP 261352
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
852 AM CDT FRI OCT 26 2007


KSZ008-009-020-021-034-035-261500-
/O.EXP.KTOP.FR.Y.0003.000000T0000Z-071026T1400Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
852 AM CDT FRI OCT 26 2007

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. SOME PATCHY
FROST MAY STILL LINGER IN LOW LYING AREAS UNTIL AROUND 10 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:35 AM CDT, 10 hours 56 minutes earlier.

Area forecast discussion, Oct 25, 3:35 AM CDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
335 AM CDT THU OCT 25 2007

.DISCUSSION...

THE LATEST WATER VAPOR SATELLITE IMAGERY ALONG WITH THE 00Z UPPER
AIR MAPS SHOWED A CUT OFF UPPER LOW ACROSS EASTERN MS AND WESTERN
AL. A BROAD UPPER RIDGE WAS LOCATED ACROSS THE WESTERN CONUS WITH A
DOWN STREAM TROUGH UPPER TROUGH ACROSS EAST CENTRAL CANADA AND THE
NORTHERN GREAT LAKE STATES. THE MAIN POLAR JET EXTENDED FROM THE
PACIFIC NORTHWEST...NORTHEAST INTO CENTRAL CANADA...THEN SOUTHEAST
ACROSS THE NORTHERN GREAT LAKES STATES AND NEW ENGLAND.

THE 7Z SURFACE MAP SHOWED A BROAD RIDGE OF SURFACE HIGH PRESSURE
EXTENDING FROM THE NORTHERN MI...SOUTHWEST ACROSS CENTRAL KS INTO
NORTHWEST TX. A LEE SURFACE TROUGH WAS LOCATED ACROSS THE NORTHERN
HIGH PLAINS.

TODAY...A 5H RIDGE AXIS WILL EXTEND FROM THE SOUTHWEST CONUS
NORTHEAST INTO THE NORTHERN PLAINS. EASTERN KS WILL BE UNDER
NORTHEAST SURFACE WINDS ALOFT WITH A SFC RIDGE OF HIGH PRESSURE
ACROSS THE EASTERN SECTIONS OF THE STATE. LOOK FOR SUNNY SKIES AND
HIGHS AROUND 60 DEGREES ACROSS THE EASTERN COUNTIES AND LOWER TO MID
60S ACROSS THE WESTERN COUNTIES.

TONIGHT THROUGH FRIDAY...BOTH THE NAM AND GFS SHOW THE CUT OFF
UPPER LOW OVER WESTERN AL SLOWLY RETROGRADING NORTHWEST INTO EASTERN
MO BY EARLY FRIDAY MORNING. RESIDUAL MOISTURE MAY TRY TO WRAP
SOUTHWEST INTO THE EASTERN COUNTIES OF THE CWA...AROUND THE UPPER
LOW OVER EASTERN MO LATE TONIGHT INTO SATURDAY MORNING. MINOR 5H
TROUGHS MAY ROTATE AROUND THE UPPER LOW AND PROVIDE SOME LIFT FOR
LIGHT SHOWERS TO DEVELOP ACROSS THE EASTERN COUNTIES OF THE CWA
GENERALLY AFTER MIDNIGHT AND THROUGH THE MORNING HOURS OF FRIDAY.
THE LOW-LEVELS OF THE ATMOSPHERE LOOK TO BE DRY THUS WE MAY NOT SEE
MUCH IN THE WAY OF MEASURABLE RAIN. ALSO...A 5H TROUGH MOVING
ONSHORE ACROSS WESTERN CANADA WILL MOVE EAST ACROSS THE NORTHERN
PLAINS AND WILL ACT AS AN UPSTREAM KICKER TO LIFT THE CUT OFF UPPER
LOW NORTHEAST INTO THE MIDWEST AND GREAT LAKES STATES. IF THE
UPSTREAM KICKER IS BIT FASTER THE CUT OFF UPPER LOW MAY NOT EVEN
MOVE AS FAR WEST AS THE MODELS FORECAST. ALSO A DRY NORTHEAST
TRAJECTORY OF AIR PARCELS IN THE LOWEST LEVEL OF THE ATMOSPHERE MAY
NOT ALLOW THE LOW-LEVELS TO SATURATE ENOUGH FOR MEASURABLE RAINFALL.
THEREFORE...I ONLY PLACED IN A SLIGHT CHANCE OF LIGHT RAIN ACROSS
THE EASTERN COUNTIES OF THE CWA LATE TONIGHT AND FRIDAY. AS THE
UPPER LOW LIFTS NORTHEAST FRIDAY AFTERNOON ANY LIGHT SHOWERS SHOULD
MOVE NORTHEAST OF THE CWA. SKIES WILL BEGIN TO CLEAR FROM WEST TO
EAST ACROSS THE CWA FRIDAY AFTERNOON AND EVENING. CLOUD COVER AND
NORTHEAST SURFACE WINDS WILL KEEP HIGH TEMPERATURES IN THE UPPER 50S
TO AROUND 60.

FRIDAY NIGHT THROUGH SUNDAY NIGHT...THE NORTHERN STREAM 5H TROUGH
OVER THE NORTHERN PLAINS WILL DIG AND AMPLIFY ACROSS THE GREAT LAKES
STATES AND OH RIVER VALLEY. LOW-LEVEL CAA WILL BUILD A SURFACE RIDGE
SOUTHWARD ACROSS EASTERN KS. NORTHWEST FLOW ALOFT WILL PROVIDE THE
CWA WITH DRY AND COOLER CONDITIONS. HIGHS WILL BE IN THE MID TO
UPPER 50S SATURDAY WITH NORTH WINDS OF 15 TO 20 MPH. HIGHS WILL WARM
INTO THE UPPER 50S TO AROUND 60 BY SUNDAY. SUNDAY NIGHT SOME AREAS
COULD GET BELOW FREEZING WITH LIGHT WINDS AND CLEAR SKIES.

MONDAY THROUGH WEDNESDAY...THE FLOW ALOFT WILL BECOME ZONAL ACROSS
THE PLAINS STATES ALLOWING FOR A SLIGHT WARM UP OVER THE CWA WITH
MID TO UPPER 60S EXPECTED. THE GFS SHOWS ANOTHER 5H TROUGH DIGGING
SOUTHEAST OUT OF CENTRAL CANADA INTO THE MIDWEST THAT WILL AMPLIFY
THE EASTERN CONUS LONGER WAVE LENGTH 5H TROUGH AND BRING A BACK DOOR
COLD FRONT SOUTHWEST ACROSS THE CWA WEDNESDAY AFTERNOON.

THE EXTENDED RANGE FORECAST GRIDS LOOKED GOOD AND NO CHANGES WERE
MADE.

&&

.AVIATION...

SURFACE RIDGING OVER NORTH CENTRAL KS WILL KEEP P6SM SKC TAFS GOING
THROUGH 00Z.  WINDS EXPECTED TO BE LIGHT AND OUT OF THE NORTH
NORTHEAST DURING THE DAYTIME HOURS THURSDAY.  RETROGRADING UPPER LOW
LOOKS TO EVENTUALLY BRING MOISTURE BACK OVER TOP AND FOE...BUT WITH
VERY DRY AIR MASS IN PLACE THIS WILL TAKE SOME TIME.  COULD SEE MID
LEVEL CLOUDS FILLING IN AFTER 06Z OVER...WITH LOWER DECK BUILDING
DOWN TOWARDS 12Z.  FEEL THAT THROUGH 12Z ANY CEILING WILL REMAIN VRF
WITH CORE OF UPPER LOW REMAINING OVER CENTRAL TO EASTERN MO.  LOW
CONFIDENCE THAT PRECIPITATION WILL MOVE OVER TOP OR FOE BY 12Z...SO
NO PROB OR TEMPO GROUPS FOR PRECIPITATION IN 12Z TAFS. THROUGH 12Z
FRI MHK LOOKS TO REMAIN SKC.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY UNTIL 9AM THIS
MORNING FOR PORTIONS OF EAST CENTRAL KANSAS AND MUCH OF NORTH
CENTRAL AND NORTHEAST KANSAS...KSZ008>012-020>024-026-034>040.

&&
Hazardous weather outlook, Oct 25, 4:00 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CDT THU OCT 25 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-261100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
400 AM CDT THU OCT 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Kansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.